MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-120-120-P6
Medical Device Problem Codes Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported the procedure was to treat the right superficial femoral artery (sfa) with short chronic total occlusion.A 6f sheath was used.The vessel was 6 mm and laser atherectomy was performed.A 6.0x120 mm supera self-expanding stent (ses) was advanced to the lesion without resistance and deployed.Fluoroscopy was used to confirm the stent had fully emerged/deployed when removing the delivery system.However, when a balloon was being advanced for post dilatation, the stent seemed blocked and it was observed that the supera tip had separated and was stuck at the proximal entry of the supera stent.The sheath that was already in the anatomy was advanced to capture the tip but also removed the implanted stent.No additional stent was implanted.Manual pressure was used to complete the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.Return device analysis noted that the 6f sheath was returned with a 3.0 armada 14 balloon catheter inserted inside.It appears that the balloon had been inflated and was likely used to help remove the separated tip and subsequently the implanted stent.It was confirmed that there was no device issue with the armada balloon.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The tip separation was confirmed.The difficult to remove could not be confirmed due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation was unable to determine the cause of the tip stretch and separation.It may be possible it may be possible that the thumbslide was not retracted and the system lock was not locked prior to removal resulting in the tip catching in the stent; however, this could not be confirmed.The additional therapy was due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The armada device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
Subsequent to the initially filed report the following information was received: the superficial femoral artery (sfa) was pre-dilated with a 6.0 balloon prior to deployment of the supera self-expanding stent (ses).There was no reported resistance removing the supera stent system.Angiography showed good wall apposition and no post-dilatation was needed.The 3.0 armada balloon was advanced to possibly treat the tibial artery, but could not cross and it was observed via additional imaging that the tip of the supera ses had detached and was blocking the proximal end of the supera stent.The 3.0 armada balloon was then used to retrieve the tip of the supera and inadvertently removed the implanted stent.No additional treatment was performed and no additional stent was implanted.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10631779
Report Number2024168-2020-08277
Device Sequence Number11564401
Product Code NIP
UDI-Device Identifier08717648211836
UDI-Public08717648211836
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberS-60-120-120-P6
Device Catalogue NumberS-60-120-120-P6
Device Lot Number0011361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0 ARMADA14 BALLOON CATHETER; 6FR TERUMO SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR